Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Median regression for SUR models with the same explanatory variables in each equation
Jönköping University, Jönköping International Business School, JIBS, Economics, Finance and Statistics.
Jönköping University, Jönköping International Business School, JIBS, Economics, Finance and Statistics.
2012 (English)In: Journal of Applied Statistics, ISSN 0266-4763, E-ISSN 1360-0532, Vol. 39, no 8, 1765-1779 p.Article in journal (Refereed) Published
Abstract [en]

In this paper we introduce an interesting feature of the generalized least absolute deviations method for seemingly unrelated regression equations (SURE) models. Contrary to the collapse of generalized leasts-quares parameter estimations of SURE models to the ordinary least-squares estimations of the individual equations when the same regressors are common between all equations, the estimations of the proposed methodology are not identical to the least absolute deviations estimations of the individual equations. This is important since contrary to the least-squares methods, one can take advantage of efficiency gain due to cross-equation correlations even if the system includes the same regressors in each equation.

Place, publisher, year, edition, pages
2012. Vol. 39, no 8, 1765-1779 p.
National Category
Economics and Business
Identifiers
URN: urn:nbn:se:hj:diva-19675DOI: 10.1080/02664763.2012.682566OAI: oai:DiVA.org:hj-19675DiVA: diva2:562316
Available from: 2012-10-24 Created: 2012-10-24 Last updated: 2012-10-24Bibliographically approved
In thesis
1. On Median and Ridge Estimation of SURE Models
Open this publication in new window or tab >>On Median and Ridge Estimation of SURE Models
2012 (English)Doctoral thesis, comprehensive summary (Other academic)
Abstract [en]

This doctoral dissertation is a progressive generalization of some of the robust estimation methods in order to make those methods applicable to the estimation of the Seemingly Unrelated Regression Equations (SURE) models. The robust methods are each of the Least Absolute Deviations (LAD) estimation method, also known as the median regression, and the ridge estimation method. The first part of the dissertation consists of a brief explanation of the LAD and the ridge methods. The contribution of this investigation to the statistical methodology is focused on in the second part of the dissertation, which consists of 5 articles.

The first article is a generalization of the median regression to the estimation of the SURE models. The proposed methodology is compared with each of the Generalized Least Squares (GLS) method and the median regression of individual regression equations.

The second article generalizes the median regression on the conventional multivariate regression analysis, i.e., the SURE models with the same design matrices of the equations. The results are compared with the median regression of individual regression equations and the conventionally used OLS estimation method for such models (which is equivalent to the GLS estimation, as well).

In the third article, the author develops ridge estimation for the median regression. Some properties and the asymptotic distribution of the estimator presented are investigated, as well. An empirical example is used to assess the performance of the new methodology.

In the fourth article, the properties of some biasing parameters used in the literature for ridge regression are investigated when they are used for the new methodology proposed in the third article.

In the last article, the methodologies of the four preceding articles are assembled in a more generalized methodology to develop the ridge-type estimation of the LAD method for the SURE models. This article has also provided an opportunity to investigate the behavior of some biasing parameters for the SURE models, which were previously used by some researchers in a non-SURE context.

Place, publisher, year, edition, pages
Jönköping: Jönköping International Business School, 2012. 159 p.
Series
JIBS Dissertation Series, ISSN 1403-0470 ; 083
National Category
Economics and Business
Identifiers
urn:nbn:se:hj:diva-19681 (URN)978-91-86345-36-5 (ISBN)
Public defence
2012-11-16, B1014 at JIBS, Högskoleområdet Gjuterigatan 5, Jönköping, 10:00
Opponent
Supervisors
Available from: 2012-10-24 Created: 2012-10-24 Last updated: 2012-10-24Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full texthttp://www.tandfonline.com/doi/abs/10.1080/02664763.2012.682566

Search in DiVA

By author/editor
Shukur, GhaziZeebari, Zangin
By organisation
JIBS, Economics, Finance and Statistics
In the same journal
Journal of Applied Statistics
Economics and Business

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 163 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf